Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 11:09 AM CDT for 6 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2009, 11:09 AM CDT (16:09 UTC)
- Expired
- Jun 11, 2009, 11:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 114 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:40 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111609
SVROHX
TNC027-035-049-087-133-141-111645-
/O.NEW.KOHX.SV.W.0183.090611T1609Z-090611T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1109 AM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLAY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
NORTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
EASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
EASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
* UNTIL 1145 AM CDT
* AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALGOOD...OR 6 MILES
NORTHEAST OF COOKEVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIVINGSTON BY 1120 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
&&
LAT...LON 3611 8494 3604 8534 3606 8539 3627 8567
3657 8551
TIME...MOT...LOC 1609Z 222DEG 58KT 3625 8545
$$
071 follow-up statement
000
WWUS54 KOHX 111641
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 AM CDT THU JUN 11 2009
TNC027-035-049-087-133-141-111651-
/O.EXP.KOHX.SV.W.0183.000000T0000Z-090611T1645Z/
CUMBERLAND TN-PUTNAM TN-JACKSON TN-OVERTON TN-FENTRESS TN-CLAY TN-
1141 AM CDT THU JUN 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY...
SOUTHWESTERN FENTRESS...OVERTON...EASTERN JACKSON...EASTERN PUTNAM
AND NORTHWESTERN CUMBERLAND COUNTIES WILL EXPIRE AT 1145 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3611 8494 3604 8534 3606 8539 3627 8567
3657 8551
TIME...MOT...LOC 1641Z 222DEG 58KT 3664 8501
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:49 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 10:49 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1049 AM CDT THU JUN 11 2009 .MESOSCALE UPDATE...SQUALL LINE STARTING TO BOW OUT ALONG THE SOUTHERN FLANK, PRIMARILY FROM GORDONSVILLE, TO CENTER HILL LAKE, TO ROCK ISLAND STATE PARK, TO SOUTH OF MCMINNVILLE, WHICH INDICATES A DESCENDING LOW-LEVEL JET INTO THE BACK OF THE SQUALL LINE. WARNINGS ARE STILL IN EFFECT ALONG THE LENGTH OF THE SQUALL LINE, FROM THE KENTUCKY STATE LINE ALL THE WAY DOWN TO THE SOUTHERN PLATEAU. STILL CONSIDERABLE ACTIVITY BEHIND THE SQUALL LINE, ALTHOUGH NOT AS STRONG. MESOSCALE ANALYSIS AT 15Z SHOWS LOWEST LIS AND HIGHEST CAPES OVER THE SOUTHERN PLATEAU, SO THE INSTABILITY AXIS IS DEFINITELY SHIFTING TO THE EAST, AND SHOULD EXIT THE MID STATE BY 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #374 FOR ALL OF MIDDLE TENNESSEE UNTIL 19Z. && ROSE
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Local storm report, Jun 11, 9:57 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG SHELBYVILLE 35.49N 86.45W
06/11/2009 BEDFORD TN LAW ENFORCEMENT
COUNTY SHERIFF REPORTED TREES DOWN COUNTY WIDE.
&&
CDGSpecial weather statement, Jun 11, 9:59 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 959 AM CDT THU JUN 11 2009 TNZ008-028-111700- SUMNER-WILSON- INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET 959 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 10 AM CDT STRONG STORMS WERE MOVING THROUGH THE NASHVILLE METRO AREA. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... MOUNT JULIET AND HENDERSONVILLE BY 1010 AM CDT... GALLATIN AND LEBANON BY 1025 AM CDT... LAROSA
Local storm report, Jun 11, 10:06 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL MANCHESTER 35.47N 86.08W
06/11/2009 E0.75 INCH COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZED HAIL IN MANCHESTER.
&&
CDGSpecial weather statement, Jun 11, 10:08 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1008 AM CDT THU JUN 11 2009 TNZ009>011-029>034-063>066-077>080-111700- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...ALLARDT...WOODBURY...SMITHVILLE...SPARTA... CROSSVILLE...FAIRFIELD GLADE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER 1008 AM CDT THU JUN 11 2009 ...STRONG STORMS MOVING THROUGH MIDDLE TENNESSEE... AT 1015 AM CDT...STRONG STORMS WERE MOVING THROUGH THE MID STATE. THESE STORMS WILL BE APPROACHING AREAS EAST OF NASHVILLE TO THE CUMBERLAND PLATEAU BY NOON TODAY. THESE STORMS HAVE A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL...WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. LAROSA
Local storm report, Jun 11, 10:32 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
06/11/2009 RUTHERFORD TN PUBLIC
TREES DOWN ON E. MAIN NEAR MIDDLE TENNESSEE BLVD.
&&
CDGLocal storm report, Jun 11, 10:58 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 AM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 7 NE MANCHESTER 35.54N 85.99W
06/11/2009 COFFEE TN DEPT OF HIGHWAYS
TREE LIMBS DOWN 7-8 MILES NORTHEAST OF MANCHESTER.
&&
CDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:28 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| Jun 11, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 29 min |
| Jun 11, 8:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jun 11, 8:42 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Jun 11, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 35 min |
| Jun 11, 9:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 52 min |
| Jun 11, 9:46 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Jun 11, 9:56 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 49 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 31 min |
| Jun 11, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more | 31 min |
| Jun 11, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Grundy, Putnam, Smith, Van Buren, Warren and 1 more | 41 min |
| Jun 11, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 32 min |
| Jun 11, 10:48 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 42 min |
| Jun 11, 11:33 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.